MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information was received from a healthcare provider via company representative who stated that the healthcare provider (hcp) was able to aspirate from the catheter but elected to replace it with an 8781 catheter.The hcp also decided to replace the pump.The cause of the possible underdose was not determined, nor was the reason for the unsuccessful dye study.No specific catheter malfunction was identified.
 
Event or Problem Description
Information was received from multiple sources (patient, manufacturer representative, healthcare provider) regarding a patient who was receiving fentanyl (6.0 mg/ml at 4.4 mg/day) via an implantable pump for non-malignant pain indications for use.It was reported that thought the letter they received (see related event (b)(4)) was referring to their \"pump failure\" and the fact that they were not responding to the medication.Patient stated the therapy issue started \"several months ago.\" patient stated the healthcare provider (hcp) had done a catheter dye study and they couldn't tell where the medication was going.Patient stated the hcp planned a catheter revision.Additional information was received via a hcp through a manufacturer representative (rep) stating that they were concerned for possible underdose.There were no known external factors.The patient had their pump and catheter replaced.The issue was noted to be resolved.
 
Additional Manufacturer Narrative
Continuation of d10: product id 8596sc lot# serial# (b)(6) implanted: (b)(6)2009 explanted: (b)(6)2026 product type catheter product id 8709sc lot# serial# (b)(6) implanted: (b)(6)2009 explanted: (b)(6)2026 product type catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: product id: 8596sc, serial/lot #: (b)(6), implanted:(b)(6)2009, explanted:(b)(6)2026 ubd: 09-mar-2011, udi#: (b)(4) product id: 8709sc, serial/lot #: (b)(6), implanted:(b)(6)2009, explanted:(b)(6)2026, ubd: 19-mar-2011, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50788483
Report Number3004209178-2026-15665
Device Sequence Number9570464
Product Code LKK
UDI-Device Identifier00763000422608
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/16/2026
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
\"See H11....\"
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale